Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 169, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 13, 2012, 5:33 PM CDT for Tom Green County, Texas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2012, 5:33 PM CDT (22:33 UTC)
- Expired
- Oct 13, 2012, 6:00 PM CDT
- In force
- 27 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 22 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 5:33 PM CDT | HAIL 0.88 | Grape Creek, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 1:37 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
838
WUUS54 KSJT 132233
SVRSJT
TXC451-132300-
/O.NEW.KSJT.SV.W.0169.121013T2233Z-121013T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
533 PM CDT SAT OCT 13 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 600 PM CDT
* AT 530 PM CDT...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF GRAPE CREEK TO 5 MILES SOUTH OF GRAPE CREEK
TO 9 MILES SOUTH OF GRAPE CREEK...OR ALONG A LINE EXTENDING FROM 16
MILES NORTHWEST OF SAN ANGELO TO 8 MILES NORTHWEST OF SAN ANGELO TO
8 MILES WEST OF SAN ANGELO...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ORIENT AND HARRIET BY 555 PM CDT...
VERIBEST BY 600 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3167 10025 3150 10024 3144 10024 3147 10065
3152 10065 3166 10065
TIME...MOT...LOC 2233Z 273DEG 31KT 3166 10054 3152 10054
3146 10055
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 2:39 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 13, 2:39 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 239 PM CDT SAT OCT 13 2012 .SHORT TERM... SURFACE TROUGH/DRYLINE EXTENDED JUST EAST OF A FT STOCKTON... MIDLAND... CHILDRESS LINE THIS AFTERNOON. THUNDERSTORMS WERE DEVELOPING EAST OF THE DRYLINE...GARDEN CITY TO SNYDER...ROBY TO HASKELL. THUNDERSTORMS AND DRYLINE ARE EXPECTED TO MOVE EAST ALONG A SAN ANGELO... ABILENE... THROCKMORTON LINE AROUND 7 PM. WITH SFC BASED CAPES OF 2000 J/KG...SOME STORMS LIKELY TO BE SEVERE WITH LARGE AND DAMAGING WINDS. BULK SHEARS WERE 50-60 KTS ACROSS THE BIG COUNTRY...WHERE POTENTIAL EXISTS FOR TORNADOES. A TORNADO WATCH IS IN EFFECT FOR THE BIG COUNTRY UNTIL 8 PM THIS EVENING. SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REST OF WEST CENTRAL TEXAS...ALSO UNTIL 8 PM. THE SURFACE TROUGH/DRYLINE WILL LIKELY MOVE TO A SONORA TO BROWNWOOD LINE TOWARD MIDNIGHT...WITH A WEAK COLD FRONT MOVING THROUGH THE REGION AFTER MIDNIGHT AND EARLY SUNDAY MORNING. KEEPING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EARLY SUNDAY MORNING...FROM JUNCTION TO SAN SABA. OTHERWISE DRY AND SUNNY ON SUNDAY WITH NORTH WINDS OF 5 TO 15 MPH. .LONG TERM... INTRODUCED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY...SOUTH AND EAST OF THE CONCHO VALLEY. THIS AS LEVEL MOISTURE RETURNS AND INTERACTS WITH WEAK UPPER DISTURBANCES. A COLD FRONT MOVES THROUGH WEDNESDAY...BRINGING DRIER AND COOLER AIR. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 56 81 53 82 58 / 50 10 5 0 5 SAN ANGELO 55 83 52 82 55 / 50 10 5 5 10 JUNCTION 65 83 53 85 54 / 60 20 10 5 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Oct 13, 2:01 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 201 PM CDT SAT OCT 13 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 201 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE...THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO THE POTENTIAL FOR TORNADOES...MAINLY ACROSS THE BIG COUNTRY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Oct 13, 4:12 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT SAT OCT 13 2012
TXZ064-071-072-132145-
IRION TX-STERLING TX-TOM GREEN TX-
412 PM CDT SAT OCT 13 2012
...GUSTY WINDS AND HAIL UNTIL 445 PM CDT FOR IRION...STERLING AND TOM
GREEN COUNTIES...
AT 410 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 32 MILES WEST OF
ARDEN...OR ABOUT 18 MILES NORTHEAST OF BIG LAKE...MOVING NORTHEAST AT
35 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
DANGEROUS WALKWAYS...
THE STRONG THUNDERSTORM WILL BE NEAR...
NORTHERN IRION...NORTHWESTERN TOM GREEN AND SOUTHERN STERLING
COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3139 10127 3157 10127 3174 10090 3137 10073
3131 10127 3138 10128
TIME...MOT...LOC 2112Z 242DEG 30KT 3144 10130Local storm report, Oct 13, 4:19 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
419 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 10 WNW THROCKMORTON 33.23N 99.34W
10/13/2012 E1.00 INCH THROCKMORTON TX PUBLIC
HAIL WAS ACCOMPANIED BY WIND GUSTS NEAR 50 MPH
&&
EVENT NUMBER SJT1200255
JOHNSONSpecial weather statement, Oct 13, 4:35 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
435 PM CDT SAT OCT 13 2012
TXZ064-071-072-132200-
IRION TX-STERLING TX-TOM GREEN TX-
435 PM CDT SAT OCT 13 2012
...GUSTY WINDS AND HAIL UNTIL 500 PM CDT FOR IRION...STERLING AND TOM
GREEN COUNTIES...
AT 432 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 24 MILES SOUTHWEST
OF WATER VALLEY...OR ABOUT 22 MILES NORTHWEST OF MERTZON...MOVING
NORTHEAST AT 35 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
DANGEROUS WALKWAYS...
THE STRONG THUNDERSTORM WILL BE NEAR...
WATER VALLEY BY 500 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3155 10119 3172 10083 3169 10082 3170 10070
3154 10061 3139 10110
TIME...MOT...LOC 2135Z 244DEG 30KT 3151 10105Special weather statement, Oct 13, 4:38 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
438 PM CDT SAT OCT 13 2012
TXZ071-076-132215-
CROCKETT TX-IRION TX-
438 PM CDT SAT OCT 13 2012
...GUSTY WINDS AND HAIL UNTIL 515 PM CDT FOR CROCKETT AND IRION
COUNTIES...
AT 434 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
THE INTERSECTION OF US 190 AND HIGHWAY 163...OR ABOUT 19 MILES SOUTH
OF BIG LAKE...MOVING NORTHEAST AT 35 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
DANGEROUS WALKWAYS...
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US 190 AND HIGHWAY 163 BY 455 PM CDT
BARNHART BY 505 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3099 10149 3109 10132 3109 10129 3112 10128
3123 10109 3098 10096 3090 10096 3083 10140
TIME...MOT...LOC 2139Z 245DEG 31KT 3095 10135Special weather statement, Oct 13, 5:01 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
501 PM CDT SAT OCT 13 2012
TXZ054-132230-
NOLAN TX-
501 PM CDT SAT OCT 13 2012
...GUSTY WINDS AND HAIL UNTIL 530 PM CDT FOR NOLAN COUNTY...
AT 455 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
MARYNEAL...OR ABOUT 17 MILES SOUTH OF ROSCOE...MOVING EAST AT 20 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
DANGEROUS WALKWAYS...
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY 515 PM CDT
MARYNEAL BY 520 PM CDT
THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53 AND NOLAN BY 530
PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3216 10022 3211 10064 3225 10067 3229 10067
3238 10027
TIME...MOT...LOC 2202Z 259DEG 19KT 3222 10056Special weather statement, Oct 13, 5:20 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
520 PM CDT SAT OCT 13 2012
TXZ054-065-066-127-132245-
NOLAN TX-RUNNELS TX-TAYLOR TX-COKE TX-
520 PM CDT SAT OCT 13 2012
UNTIL 545 PM CDT FOR NOLAN...RUNNELS...TAYLOR AND COKE COUNTIES...
AT 516 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 2 MILES WEST OF TRENT TO 11 MILES SOUTHWEST OF
MARYNEAL...OR ALONG A LINE EXTENDING FROM 14 MILES EAST OF SWEETWATER
TO 17 MILES WEST OF BLACKWELL...MOVING EAST AT 45 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
STRONG THUNDERSTORMS WILL BE NEAR...
MERKEL AND NOLAN BY 530 PM CDT
CAMP BUTMAN BY 535 PM CDT
OAK CREEK RESERVOIR...TYE AND BLACKWELL BY 540 PM CDT
HYLTON...VIEW...ABILENE AND HAPPY VALLEY BY 545 PM CDT
AND INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 253 AND 285.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3250 9963 3242 9963 3204 10013 3209 10067
3215 10067 3253 10017 3252 9990
TIME...MOT...LOC 2220Z 276DEG 38KT 3248 10012 3214 10055The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:14 PM CDT | Special Weather Statement | SJT | Haskell | 31 min |
| Oct 13, 2:21 PM CDT | Special Weather Statement | SJT | Fisher | 24 min |
| Oct 13, 2:23 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 37 min |
| Oct 13, 2:59 PM CDT | Special Weather Statement | SJT | Haskell | 31 min |
| Oct 13, 3:01 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 29 min |
| Oct 13, 3:09 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 36 min |
| Oct 13, 3:34 PM CDT | Tornado Warning | SJT | Haskell | 26 min |
| Oct 13, 3:53 PM CDT | Special Weather Statement | SJT | Crockett | 37 min |
| Oct 13, 3:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 32 min |
| Oct 13, 4:12 PM CDT | Special Weather Statement | SJT | Irion | 33 min |
| Oct 13, 4:24 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 36 min |
| Oct 13, 4:32 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 28 min |
| Oct 13, 4:35 PM CDT | Special Weather Statement | SJT | Irion | 25 min |
| Oct 13, 4:38 PM CDT | Special Weather Statement | SJT | Irion | 37 min |
| Oct 13, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 46 min |
| Oct 13, 4:47 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 43 min |
| Oct 13, 5:01 PM CDT | Special Weather Statement | SJT | Nolan | 29 min |
| Oct 13, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 29 min |
| Oct 13, 5:20 PM CDT | Special Weather Statement | SJT | Nolan, Taylor | 25 min |
| Oct 13, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 35 min |
| Oct 13, 5:36 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 39 min |
| Oct 13, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 30 min |
| Oct 13, 5:51 PM CDT | Special Weather Statement | SJT | Taylor | 24 min |
| Oct 13, 5:56 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 34 min |
| Oct 13, 6:17 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 28 min |
| Oct 13, 6:21 PM CDT | Special Weather Statement | SJT | Callahan | 39 min |
| Oct 13, 6:25 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 35 min |
| Oct 13, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher | 30 min |
| Oct 13, 6:53 PM CDT | Special Weather Statement | SJT | Runnels | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.